Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 3, 2012Cumberland County, Salem County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 3, 2012, 3:50 PM EDT for Cumberland County, Salem County, New Jersey. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2012, 3:50 PM EDT (19:50 UTC)
Expired
Sep 3, 2012, 4:45 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cumberland County, NJ, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 47 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS81 KPHI 031950
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT MON SEP 3 2012

DEZ001-002-NJZ016-021-032045-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
350 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DOVER TO 9 MILES NORTHEAST OF DOVER TO 14 MILES SOUTHEAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
CHAMBERSVILLE...WOODLAND BEACH AROUND 400 PM...HOPE CREEK...NEWPORT
MEADOWS AROUND 430 PM...FAIRTON AND BRIDGETON AROUND 445 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3905 7538 3903 7534 3917 7515 3929 7526
      3934 7534 3935 7540 3933 7543 3909 7539
      3915 7543 3923 7571 3946 7557 3933 7544
      3936 7541 3947 7556 3965 7545 3955 7515
      3928 7496 3903 7533 3893 7530 3893 7531

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 3, 2:52 PM EDT, 58 minutes earlier.

Area forecast discussion, Sep 3, 2:52 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT MON SEP 3 2012

.SYNOPSIS...
A STATIONARY FRONT REMAINS DRAPED TODAY FROM THE LOWER DELMARVA TO
THE UPPER OHIO VALLEY. LOW PRESSURE TO OUR WEST WILL GRADUALLY
TRACK TO THE NORTHEAST THROUGH WEDNESDAY, PULLING THE STATIONARY
FRONT NORTHWARD AS A WARM FRONT TONIGHT AND TUESDAY. AS THE LOW
REACHES THE VICINITY OF MAINE AND THE CANADIAN MARITIMES WEDNESDAY
NIGHT, IT IS EXPECTED TO PULL A TRAILING FRONTAL BOUNDARY THROUGH
OUR REGION. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE
EARLY FRIDAY, FOLLOWED BY A WEAK AREA OF HIGH PRESSURE. ANOTHER
COLD FRONT MAY APPROACH FROM THE WEST SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED HIGH PRESSURE JUST OFF THE NEW
ENGLAND COAST. LOW PRESSURE WAS IN SOUTHERN INDIANA AND WESTERN
KENTUCKY WITH A STATIONARY FRONT EXTENDED EASTWARD TO THE MID
ATLANTIC REGION. AN UPPER AIR ANALYSIS SHOWED A MID LEVEL TROUGH
ACROSS THE OHIO AND TENNESSEE VALLEYS.

THE FORECAST CHALLENGE THROUGH TONIGHT IS THE EXTENT OF THE
CONVECTION. A STATIONARY FRONT DRAPED TO OUR SOUTH IS FORECAST TO
SLOWLY LIFT NORTHWARD AS A WARM FRONT. THIS IS IN RESPONSE TO THE
SURFACE HIGH ANCHORED TO OUR NORTHEAST GIVING WAY AND THE FLOW
INCREASING SOME ABOVE THE SURFACE AND VEERING. THE REMNANTS OF
TROPICAL CYCLONE ISSAC WILL TRACK NORTHEASTWARD FROM THE OHIO AND
TENNESSEE VALLEYS. THE ONGOING SHOWERS AND SCATTERED THUNDERSTORMS,
WHICH APPEAR TO BE DRIVEN BY INCREASING UPPER-LEVEL DIVERGENCE WELL
AHEAD OF A OHIO VALLEY UPPER-LEVEL SYSTEM, ARE ANTICIPATED TO
TAPER OFF AT LEAST SOME THROUGH THE EVENING HOURS AS THE BOUNDARY
LAYER COOLS. GIVEN THE PRESENCE OF A VEERING LOW TO MID LEVEL WIND
PROFILE ALONG WITH SOME INCREASE IN THE PW VALUES THROUGH THE
NIGHT, MAY HELP TO SUSTAIN SOME SHOWERS WITH PERHAPS SOME
ENHANCEMENT FROM THE LOW-LEVEL UPSLOPE FLOW. WE THEREFORE LOWERED
THE POPS SOME THROUGH THE EVENING, THEN WENT WITH A LITTLE INCREASE
TOWARD DAYBREAK AS SOME MID LEVEL ENERGY BEINGS TO APPROACH FROM THE
SOUTHWEST.

BASED ON THE RATHER MOIST AIRMASS IN PLACE, LOCALLY VERY HEAVY RAIN
HAS OCCURRED DUE TO THE CONVECTIVE ELEMENTS BEING EFFICIENT RAINFALL
PRODUCERS /PW VALUES NEAR 2 INCHES/. OTHERWISE, A RATHER CLOUDY
NIGHT IS IN STORE GIVEN THE MOIST ENVIRONMENT. THIS SHOULD RESULT IN
THE CLOUD BASES LOWERING SOME DURING THE NIGHT WITH PERHAPS A BIT OF
FOG. THE LATEST THINKING IS THAT ANY FOG WILL BE LIGHT ENOUGH TO NOT
REALLY HAVE AN IMPACT TO THE PUBLIC, THEREFORE IT WAS NOT INCLUDED
ATTM.

AS FOR TEMPERATURES, WE GENERALLY WENT WITH A NAM/GFS MOS BLEND FOR
LOWS. THE HOURLY TEMPERATURES HAD SOME INCORPORATION OF THE LAMP/LAV
GUIDANCE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AN UPPER-LEVEL TROUGH WILL GRADUALLY MOVE INTO THE NORTHEAST AND MID
ATLANTIC REGION DURING THIS TIME FRAME. AS THIS OCCURS, SOME OF THE
MOISTURE ASSOCIATED WITH THE REMNANT CIRCULATION OF TROPICAL CYCLONE
ISSAC WILL TRACK INTO OUR AREA. A BIT OF A STRENGTHENING SOUTHERLY
FLOW WILL HELP TO INCREASE THE MOISTURE A BIT MORE, WITH PW VALUES
NEAR 2.25 INCHES, AND WILL COMBINE WITH LIFT FROM A 850/500 MB
VORTICITY CENTER.

THE FORECAST SOUNDINGS INDICATE A VEERING LOW-LEVEL PROFILE WITHIN A
RATHER MOIST ENVIRONMENT. THIS ALONG WITH SOME MID LEVEL ENERGY WILL
HELP FOCUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE AREA. THERE ARE
DIFFERENCES AMONG THE MODEL GUIDANCE ON WHERE EXACTLY THE MAIN FOCUS
OCCURS, HOWEVER THE POTENTIAL EXISTS FOR LOCALLY VERY HEAVY RAIN TO
OCCUR AS SHOWERS BECOME MORE NUMEROUS. GIVEN THE SOUTHERLY FLOW, AREAS
FROM THE INTERSTATE 95 CORRIDOR ON WESTWARD MAY BE IN LINE FOR THE
HEAVIEST RAINFALL DUE TO A SOUTHWESTERLY STORM MOTION AND POSSIBLY
REPEATED CONVECTIVE DEVELOPMENT OR TRAINING FOR A TIME. FOR MORE
ADDITIONAL INFORMATION ON THE LOCALLY HEAVY RAINFALL AND THE
ISSUANCE OF A FLASH FLOOD WATCH, SEE THE HYDROLOGY SECTION BELOW.

THE FORECAST SOUNDINGS ALSO INDICATE THAT WHILE INSTABILITY IS
PRESENT DURING THE DAY, THE RATHER MOIST PROFILE TENDS TO KEEP THE
CONVECTION FROM GETTING REAL TALL AND THEREFORE LIMITING THE CHARGE
SEPARATION. DESPITE THIS, WE ARE EXPECTING AT LEAST SOME
THUNDERSTORMS AROUND THE CWA GIVEN THE TROPICAL ENVIRONMENT
ESPECIALLY DURING THE AFTERNOON AND THEREFORE WILL CARRY A CHC/SCATTERED.

DESPITE THE ABUNDANCE OF CLOUD COVER, TEMPERATURES SHOULD BE A BIT
WARMER THAN TODAY AS THE FLOW TURNS MORE SOUTHERLY. THIS WOULD BE
THROTTLED BACK SOME THOUGH IF SHOWERS BECOME NUMEROUS FASTER THAN
CURRENTLY ANTICIPATED. WE MAINLY WENT WITH AN EVEN MOS BLEND FOR
HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THERE WILL BE DEEP AND ABUNDANT MOISTURE OVER OUR REGION FOR
TUESDAY AND WEDNESDAY. PRECIPITABLE WATER VALUES SHOULD BE NEAR OR
IN EXCESS OF TWO INCHES FOR MUCH OF THE TIME.

WEAK SURFACE LOW PRESSURE, ASSOCIATED WITH THE REMNANTS OF
TROPICAL SYSTEM ISAAC SHOULD MOVE FROM THE OHIO RIVER VALLEY ON
TUESDAY TO NEW ENGLAND ON WEDNESDAY. MEANWHILE, IMPULSES IN THE
MID LEVEL FLOW SHOULD HELP TRIGGER THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. WITH ABUNDANT MOISTURE, THEY WILL LIKELY PRODUCE
HEAVY RAIN IN SPOTS. ON TUESDAY, THERE IS FORECAST TO BE VERY
LITTLE ATMOSPHERIC FLOW OVER OUR REGION, SO ANY SHOWERS AND
THUNDERSTORMS WILL BE VERY SLOW MOVING. THE ATMOSPHERIC FLOW MAY
INCREASE A BIT DURING TUESDAY NIGHT AND WEDNESDAY.

WE ARE ANTICIPATING THAT PARTS OF OUR REGION WILL RECEIVE FROM
TWO TO FOUR INCHES OF RAIN FROM TUESDAY INTO WEDNESDAY WITH
LOCALLY HIGHER AMOUNTS.

THE SURFACE LOW IS EXPECTED TO REACH THE COAST OF MAINE AND
CANADA'S MARITIME PROVINCES ON WEDNESDAY NIGHT. IT SHOULD PULL A
TRAILING FRONTAL BOUNDARY THROUGH OUR REGION AT THAT TIME. AS THE
MID LEVEL FLOW INCREASES, IT WILL LIKELY HELP TO PUSH THE BOUNDARY
OFF THE COAST ALONG WITH THE DEEP MOISTURE, REDUCING THE THREAT OF
FLOOD IN OUR REGION.

WE WILL KEEP A LOW CHANCE OR SLIGHT CHANCE OF PRECIPITATION IN
THE FORECAST FOR THURSDAY AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE BOUNDARY SHOULD PASS THOUGH OUR REGION FROM LATE
THURSDAY NIGHT INTO EARLY FRIDAY WITH A DECREASE IN HUMIDITY
FOLLOWING FOR FRIDAY INTO SATURDAY.

WITH ANOTHER COLD FRONT APPROACHING FROM THE WEST OVER THE
WEEKEND, WE HAVE INCLUDED A SLIGHT OR LOW CHANCE OF SHOWERS,
MAINLY FOR SUNDAY.

TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL
DURING THE PERIOD FROM TUESDAY THROUGH SUNDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A WEALTH OF MOISTURE CONTINUES TO ARRIVE FROM THE SOUTH AND
SOUTHEAST AS A STATIONARY FRONT TO OUR SOUTH TRIES TO SLOWLY LIFT
NORTHWARD AS A WARM FRONT. SHOWERS AROUND THE AREA WILL CONTINUE
BEFORE TENDING TO THIN OUT THROUGH THE EVENING HOURS. THE CONDITIONS
WILL TEND TO VARY FROM VFR TO MVFR THROUGH THE EVENING, WITH
REDUCTIONS IN THE VISIBILITIES GENERALLY TIED TO THE DOWNPOURS. THIS
WILL TEND TO DRIVE THE LOCAL VISIBILITY DOWN TO NEAR 1SM FOR A
TIME. THERE IS SOME LOWER CONFIDENCE REGARDING TIMING, THEREFORE
SOME UPDATES WILL BE BASED ON RADAR TRENDS. SOME THUNDERSTORMS WILL
BE AROUND FOR THE REST OF THIS AFTERNOON AND EARLY EVENING, HOWEVER
THIS SHOULD GENERALLY BE SOUTH AND WEST OF THE KPHL METRO. A MAIN
BAND OF THUNDER, AS OF 1845Z, WAS MOVING TOWARD KILG AND KPHL AND
THEREFORE THIS MAY NEED TO BE INCLUDED BY LATE AFTERNOON.

THE CEILINGS SHOULD LOWER SOME DURING THE NIGHT DUE TO THE
SOUTHEASTERLY WIND AND PLENTY OF LOW-LEVEL MOISTURE. AN EAST TO
SOUTHEAST WIND AROUND 10 KNOTS WILL LESSEN TONIGHT, WITH PERHAPS
SOME LIGHT FOG OCCURRING OVERNIGHT.

FOR TUESDAY, SHOWERS ARE EXPECTED TO BECOME MORE NUMEROUS WITH EVEN
SOME THUNDERSTORMS. GIVEN LOWER CONFIDENCE REGARDING THUNDER, NO
MENTION WAS INCLUDED AT THIS TIME. MVFR CONDITIONS MAY IMPROVE TO
VFR BEFORE MORE ORGANIZED SHOWERS DEVELOP, OTHERWISE SUB-VFR
CONDITIONS ARE EXPECTED TO OCCUR. LOCALLY VERY HEAVY RAIN WILL TEND
TO REDUCE THE VISIBILITIES QUICKLY FOR A TIME. SOUTHEAST TO SOUTH
WINDS GENERALLY UP TO 10 KNOTS.

OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF
THUNDERSTORMS. THERE IS THE POTENTIAL FOR PERIODS OF MODERATE TO
HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR
CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG,
HAZE AND LOW CLOUDS.

WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A LOW CHANCE OF
SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS.

THURSDAY NIGHT AND FRIDAY...MAINLY VFR.

&&

.MARINE...
WINDS HAVE BEGUN TO INCREASE FROM THE ESE AND ARE EXPECTED TO
INCREASE A BIT MORE DURG TODAY. THESE WINDS ARE ASSOCD WITH WEAK
HIGH PRES BUILDING IN FROM THE NE TODAY. SEAS NOW 2-3 FEET OVER THE
COASTAL WATERS ARE ALSO FCST TO INCR TO 3 TO 4 FT TODAY.

WINDS SHOULD BECOME SLY BY LATE TONIGHT AS THE HIGH PRES RETREATS
AND LOW PRES SLOWLY APPROACHES FROM THE W. SEAS WILL REMAIN AROUND
3 TO 4 FEET. SCATTERED SHOWERS WITH HEAVY RAIN WILL LIMIT VSBYS
AND PRODUCE LOCALLY STRONGER WINDS.

OUTLOOK...
A WARM FRONT IS FORECAST TO LIFT SLOWLY OVER THE COASTAL WATERS
OF NEW JERSEY AND DELAWARE ON TUESDAY WITH ANOTHER FRONTAL
BOUNDARY ARRIVING FROM THE WEST ON WEDNESDAY NIGHT. A COLD FRONT
FROM THE NORTHWEST IS ANTICIPATED FOR EARLY FRIDAY. NEVERTHELESS,
WIND SPEEDS AND GUSTS SHOULD REMAIN LESS THAN 25 KNOTS THROUGH THE
PERIOD.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY
FROM TUESDAY THROUGH FRIDAY. WAVE HEIGHTS ON OUR OCEAN WATERS MAY
BUILD TO 5 FEET OR GREATER DURING THAT PERIOD WITH A SMALL CRAFT
ADVISORY POSSIBLE.

&&

.HYDROLOGY...
A RATHER MOIST AIRMASS WILL REMAIN OVER THE AREA DURING THE NEXT
COUPLE OF DAYS AS A SOUTHERLY LOW-LEVEL FLOW CONTINUES. IN
ADDITION, THE REMNANTS OF ISSAC WILL CONTINUE TO ARRIVE ESPECIALLY
TUESDAY INTO WEDNESDAY. THE PW VALUES ARE FORECAST TO INCREASE, FROM
SOUTHWEST TO NORTHEAST, TO NEAR 2.25 INCHES TONIGHT AND TUESDAY.
THIS WILL RESULT IN LOCALLY VERY HEAVY RAIN ALONG WITH FLOODING OF
ROADWAYS AND POOR DRAINAGE AREAS. IF THE HEAVY RAIN BECOMES FOCUSED
ACROSS A WATERSHED, SOME OF OUR QUICKER RESPONDING WATERWAYS COULD
HAVE SOME FLOODING. BASED ON THE RATHER HIGH PW VALUES AND THE FACT
THAT THE CONVECTION WILL BE VERY EFFICIENT RAINFALL RATE PRODUCERS,
A FLASH FLOOD WATCH WILL BE ISSUED. THIS WATCH WILL RUN THROUGH
TUESDAY NIGHT AND INCLUDE THE INTERSTATE 95 CORRIDOR ZONES FROM
TRENTON TO WILMINGTON. THESE AREAS HAVE ALREADY HAD LOCALLY VERY
HEAVY RAIN LAST NIGHT AND TODAY, THEREFORE THE FLASH FLOOD
GUIDANCE IS MUCH LOWER. DEPENDING ON TRENDS AND ADDITIONAL GUIDANCE,
THIS WATCH MAY NEED TO BE EXPANDED WITH TIME.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO NEXT
WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH
RISK OF RIP CURRENTS IS ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NJZ015>019.
DE...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/IOVINO
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...AMC/IOVINO
HYDROLOGY...GORSE
RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 3, 4:38 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 AM EDT MON SEP 3 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-040845-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
438 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE FROM TUESDAY
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-040845-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
438 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO NEXT
WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH
RISK OF RIP CURRENTS IS ANTICIPATED.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE FROM TUESDAY
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-040845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
438 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 11:51 AM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT MON SEP 3 2012

MDZ008-PAZ067-031645-
CECIL MD-CHESTER PA-
1151 AM EDT MON SEP 3 2012

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CECIL AND CHESTER
COUNTIES...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF NEWARK...MOVING NORTH AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR RICHARDSMERE...WEST NOTTINGHAM AROUND
NOON...ROCK SPRINGS AROUND 1215 PM...GLEN ROY AROUND 1230 PM...MOUNT
VERNON AND OXFORD AROUND 1245 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS WILL
ALSO OCCUR WITH THIS STORM.

LAT...LON 3973 7614 3974 7610 3983 7602 3985 7603
      3988 7600 3992 7600 3993 7599 3992 7587
      3958 7607 3958 7610 3963 7616 3965 7616
      3972 7623

ROBERTSON
Local storm report, Sep 3, 12:09 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     FLOOD            BIRMINGHAM TWP          39.89N  75.60W
09/03/2012                   CHESTER            PA   911 CALL CENTER

            ROUTE 926 AND CREEK ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER PHI1200706

GAINES
Special weather statement, Sep 3, 1:42 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT MON SEP 3 2012

DEZ003-004-MDZ020-031915-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-
142 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND SUSSEX COUNTIES...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM HURLOCK
MARYLAND TO SNOW HILL MARYLAND. THESE STORMS ARE MOVING TO THE
NORTH-NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3845 7569 3865 7572 3868 7576 3867 7581
      3870 7581 3867 7595 3870 7599 3891 7581
      3890 7573 3883 7572 3883 7562 3868 7512
      3864 7510 3867 7508 3866 7505 3845 7504

FORECASTER: HEAVENER
Special weather statement, Sep 3, 2:39 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT MON SEP 3 2012

DEZ001-002-MDZ008-PAZ067-031945-
CECIL MD-CHESTER PA-KENT DE-NEW CASTLE DE-
239 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
NEWARK TO 13 MILES SOUTH OF NEWARK TO 15 MILES NORTHWEST OF DOVER...
MOVING NORTH AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR BOHEMIAS MILLS
AROUND 245 PM...ZION...CALVERT...TOWNSEND AROUND 250 PM...CHESAPEAKE
CITY AROUND 255 PM...MIDDLETOWN AROUND 300 PM...GLEN ROY...
CHAMBERSVILLE AROUND 305 PM...LOMBARD AND BRANTWOOD AROUND 310 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3974 7612 3974 7610 3988 7600 3998 7599
      3964 7558 3960 7560 3963 7557 3963 7556
      3952 7555 3946 7558 3941 7552 3918 7564
      3931 7576 3938 7577 3938 7583 3968 7615

FORECASTER: HEAVENER
Local storm report, Sep 3, 3:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     CAMDEN                  39.11N  75.55W
09/03/2012                   KENT               DE   911 CALL CENTER

            TWO HOUSES WITH ROOF DAMAGE AND A GARAGE DOOR BLOWN IN.
            MULTIPLE REPORTS OF FUNNEL CLOUD. TIME ESTIMATED.

&&

EVENT NUMBER PHI1200707

ROBERTSON/GAINES
Special weather statement, Sep 3, 3:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT MON SEP 3 2012

DEZ001-002-NJZ016-021-032045-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
350 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DOVER TO 9 MILES NORTHEAST OF DOVER TO 14 MILES SOUTHEAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
CHAMBERSVILLE...WOODLAND BEACH AROUND 400 PM...HOPE CREEK...NEWPORT
MEADOWS AROUND 430 PM...FAIRTON AND BRIDGETON AROUND 445 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3905 7538 3903 7534 3917 7515 3929 7526
      3934 7534 3935 7540 3933 7543 3909 7539
      3915 7543 3923 7571 3946 7557 3933 7544
      3936 7541 3947 7556 3965 7545 3955 7515
      3928 7496 3903 7533 3893 7530 3893 7531

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:05 AM EDTAreal Flood AdvisoryPHISalem3 hr
Sep 3, 8:05 AM EDTAreal Flood AdvisoryPHICamden, Gloucester3 hr
Sep 3, 8:57 AM EDTAreal Flood WarningPHIAtlantic, Camden, Gloucester2 hr
Sep 3, 10:28 AM EDTSpecial Weather StatementPHIBurlington, Camden62 min
Sep 3, 11:14 AM EDTAreal Flood AdvisoryPHIBurlington, Camden2 hr
Sep 3, 3:00 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Mercer, Salem49 hr
Sep 3, 3:47 PM EDTSpecial Marine WarningPHI58 min
Sep 3, 3:58 PM EDTAreal Flood AdvisoryPHISalem3 hr
Sep 3, 4:39 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland, Gloucester, Salem66 min
Sep 3, 4:59 PM EDTAreal Flood AdvisoryPHICumberland116 min
Sep 3, 5:44 PM EDTSpecial Marine WarningPHI31 min
Sep 3, 5:45 PM EDTSpecial Weather StatementPHIAtlantic60 min
Sep 3, 6:25 PM EDTAreal Flood AdvisoryPHIAtlantic, Ocean2 hr
Sep 3, 6:28 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May103 min
Sep 3, 6:49 PM EDTSmall Craft AdvisoryPHI3 hr
Sep 3, 7:29 PM EDTAreal Flood AdvisoryPHIAtlantic115 min
Sep 3, 12:24 AM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
Sep 3, 12:58 AM EDTFlash Flood WarningPHIChester, Delaware5 hr
Sep 3, 4:19 AM EDTRiver Flood WarningPHIDelaware91 min
Sep 3, 4:44 AM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Sep 3, 6:24 AM EDTAreal Flood WarningPHIChester4 hr
Sep 3, 8:23 AM EDTFlash Flood WarningPHIDelaware82 min
Sep 3, 9:15 AM EDTFlash Flood WarningPHIChester, Delaware, Montgomery3 hr
Sep 3, 12:04 PM EDTAreal Flood WarningPHIChester4 hr
Sep 3, 2:44 PM EDTAreal Flood AdvisoryPHIChester119 min
Sep 3, 5:27 PM EDTAreal Flood WarningPHIDelaware3 hr
Sep 3, 6:41 PM EDTRiver Flood WarningPHIDelaware2 hr
Sep 3, 7:31 AM EDTFlash Flood WarningPHINew Castle2 hr
Sep 3, 1:42 PM EDTSpecial Weather StatementPHISussex93 min
Sep 3, 1:48 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Sep 3, 1:53 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Sep 3, 2:19 PM EDTAreal Flood AdvisoryPHISussex114 min
Sep 3, 2:39 PM EDTSpecial Weather StatementPHINew Castle66 min
Sep 3, 3:14 PM EDTFlash Flood WarningPHIKent, New Castle4 hr
Sep 3, 3:25 PM EDTTornado WarningPHIKent20 min
Sep 3, 11:27 AM EDTSpecial Weather StatementPHITalbot63 min
Sep 3, 11:51 AM EDTSpecial Weather StatementPHICecil54 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.